I deployed in 2006 to Afghanistan and upon return had breating issues. It started with an increase in fluid in my ears and sinus congestion. My primary care provider wanted me to see an Opthamologist (sp?) beause my eardrum became inverted due to pressure. He gave me a steroid shot which helped alleviate the issue. Fast forward a year, same symptoms. I was running a fitness test (a mile and a half) and at the end I couldn't breathe, extreme amount of mucus from nose, mouth and coughing uncontrollably. This went on for days. Finally I had what was diagnosed with as an asthma attack and went to the ER. I returned to my primary care provider the next day, and was given a peak flow test. I registered a 320. They gave me a nebulizer treatment and that brought me up to 380-400 range. I was then sent to get a PFT that day, which came back normal. I was put on Advair 250/50, Albuterol, Singulair and Zyrtec. This went on for a few months, but I still had the chest tightness in cold weather and had to use Albuterol sporatically. I went back in for treatment, and was put on Advair 500/50 and still continued the Singulair, Zyrtec and Albuterol. I was administered the Methocolene challenge and it came back false positive, I dropped 15% instead of 20%. Given a PFT while running on treadmill, that came back no symptoms. These last few tests were administered while on my medications, never coming off. I tested negative for allergies, but have non allergic Rhinitis. I have been seen for possible Vocal Cord Disfunction and was told that my vocal cords work normal. I was told to give a blood test for c. pneumonia and that result came back positive, and it is unknown how long that was in my system, could be 2 years (from afghanistan) or a few months. My question is now that I'm on antibiotics and it gets rid of the c. pneumonia, will my asthma get better...can I get the c. pneumonia again and if I do, will I have the same symptoms?
The experience you describe is suggestive of asthma. There are reports of a cause and effect relationship between Chlamydia Pneumonia (C Pneumonia) and asthma. There are reports of significant improvement in the asthma of people following antibiotic therapy to which the C Pneumonia is sensitive. When it occurs, the response may take months and then may require ongoing therapy, for a long period thereafter. So, assuming the diagnosis is correct, the answer is that your asthma may improve. There is no way to know how long it has been in your system – could be years or months.
As for the diagnosis of vocal cord dysfunction (VCD), a single examination of the cords, especially if performed when you are not symptomatic, does not exclude the diagnosis of VCD. You should have pulmonary function tests (PFTs) performed, with special attention to the inspiratory flow volume loop. Your vocal cords should also be re-examined directly, at such time as your symptoms worsen.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.